MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD OFFSET CUP INTRODUCER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Model Number 90128275
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, the offset cup introducer was broken.No case reported; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
H3, h6: an offset cup introducer (90128275, 3446822) was returned for review after a report that it is broken.The instrument is usually used in bhr surgery for treatment processes.The instrument was used in treatment.Visual inspection was performed on the returned instrument that noted the tightening handle for the drive chain mechanism is missing and that there are marks and scratches over the length of the device.This confirms the reported complaint.A review of the complaint history for the offset cup introducer was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.Similar complaints have been identified.This will continue to be monitored.A dhr review was not performed as the issue found was not a manufacturing issue.However, the released instrument involved would have met manufacturing specifications at the time of production.Based on the available information our investigation remains inconclusive and a definitive root cause cannot be determined.If additional information becomes available in the future the case will be reopened.No preventive or corrective action has been initiated as a result of this investigation.The instrument will be retained at s+n leamington spa.

Brand Name
OFFSET CUP INTRODUCER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
MDR Report Key11468414
Report Number3005975929-2021-00143
Device Sequence Number3725257
Product Code NXT
UDI-Device Identifier03596010591531
UDI-Public03596010591531
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number90128275
Device Catalogue Number90128275
Device Lot Number3446822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1